Regina police issue warning on lethal consequences of fentanyl
Published Friday, June 7, 2019 12:52PM CST
Last Updated Friday, June 7, 2019 6:41PM CST
The Regina Police Service is warning the public about the extreme dangers of using illegal drugs.
Police say this is urgent, as there have been confirmed cases of deaths resulting from fentanyl overdoses in Regina from 2018.
Fentanyl can be found mixed with a number of drugs. Often overdoses have happened when individuals didn’t know they were consuming fentanyl.
“Two milligrams of fentanyl (about the size of four grains of salt) is enough to kill an adult,” RPS said in a release. “The short-term effects of taking this drug can include: drowsiness, constipation, nausea/vomiting, headaches, dizziness, difficulty breathing, euphoria, itching and sweating. The signs of fentanyl (and other opioid drug) overdose include: weak breathing, drowsiness, cold/clammy skin, pinpoint pupils, collapse and coma.”
For more information on opioids, the side effects and the risks, visit Heath Canada online.